I’ve actually been meaning to write a post like this for awhile, but I always forget to document my day with a camera in hand. Today I managed to take more than just the morning.
I have a fairly routine life from Monday-Friday. My day is highly structured and does not offer a large amount of wiggle room. I have been known from time to time to have a bit of a meltdown if something comes up unexpectedly. Even before Max, I was all about “this is what I do on Tuesdays, this is what happens on Friday”. Many people have asked how I do all the things that I do – a big part of it is being really really organized with time and being able to do some things fairly quickly. But – because of my schedule many things are not on my schedule: running groups, going to the gym Monday-Thursdays during the spring, regular ‘pampering’ outings like manicures/haircuts, and plans on the weekdays (unless you want to come over).
This is a typical day in the spring for a Wednesday. My Monday’s are roughly the same – Tuesday/Thursdays are a bit different (I will explain below).
So, here we go:
6:40am – My alarm goes off – but sometimes I am already awake before hand as P gets up an hour earlier to watch the telly and have breakfast. I usually wait for him to shower first as he likes to leave work before rush hour.
6:50am – Shower time!
7:00-7:10am – Time to dress and that sort of thing. I have this part of my routine down to 10 minutes if Max stays inside his crib playing. It takes me a bit longer when I have to stop him from trying to straighen his hair
7:15-7:30am – Max’s turn to get ready. Max wakes up anywhere from 6:15-7:15. He is happy as a clam playing by himself in his crib while I get ready. Sometimes P will change him and play with him a bit before he leaves. Otherwise it is a diaper change and put into his day outfit. We also play “chase” for a bit too
7:30-8am – Max eats his breakfast. While Max is eating breakfast, I am busy making my lunch/breakfast (I eat at school), and doing anything that needs doing like putting food in the slow cooker, taking something frozen out of the freezer, packing the car with track things. I always think I have more time – but before I know it, it is 8am
8am – Out the door! Off to Daycare
8:20am – Arrive at daycare and shuffle Max off for the day. He doesn’t mind – he runs away all happy
8:30am – Some days I do partake in a little caffeinated beverage at the local Starbucks – not every day, but maybe once a week?
8:45am – Arrive at school. My day is supposed to start at 9am (class starts at 9:15), but teachers almost always arrive way earlier. 8:45 is the latest I will ever be.
9:00am-11:50am – School. I work at a school as a learning support teacher. That is all I will publicly say about my job.
11:50am – Lunch time! Sometimes I have work to do and don’t take an actual lunch – while some days I will head to the staff room. Today was a day I went to the staff room for lunch
12:35pm – Back to the classroom.
3:15pm – Class ends, but my day does not. Time for Track practice!
3:30-4:30pm – Track practice – I wish I had more than an hour to give, but I don’t. We make the most of the hour as we can! Hopefully in a few weeks we are outside!
4:35pm – Run out the door as I have 20 minutes to pick up Max from daycare
4:50pm – Pick up Max from Daycare – wave byebye to this friends
5:10pm – Arrive at home. Time to make some dinner. On Wednesdays I am on my own til maybe 5:30 or so (tonight P had a meeting – he still isn’t home yet at 9:20). So I try and plan meals that I can make in a pinch. Tonight’s was chicken fajitas. Max either plays with his toys, or sits in his high chair with a snack and milk.
5:45pm – average time for dinner. It takes Max awhile to eat, so I usually watch an episode of Mad Men or House Hunters
6pm – PLAY TIME!!! YAY!!! WOOO!!!
Sometimes on nice nights we will go for a walk-run in the chariot. Soon it will be playground time again!
6:30pm – Bath Time!! YAYYY WOO!
6:45pm – Now that Max is all dressed and smelling good – it is baba time. We sit on the couch and have a nice baba before bed.
7pm – Bedtime for Max – he is easy. Just have to put him to bed and he goes to sleep.
7pm-8pm – Clean up time. It roughly takes an hour depending on how big of a mess Max made. I have to wash the dishes, pack leftovers, sweep the floor, and put toys away.
8pm-10pm – Relaxing time, blogging time, Grey’s anatomy time…..
10:30pm – Good night!!
On Tuesday and Thursdays I have to be at school at 8am (Track on Tuesday, department meeting on Thursdays) – so I get up earlier and head out the door at 7:30am. I rush WAY more on those morning because my schedule and P’s generally clash in terms of shower time. My usual 30 minutes of Max eating time usually is condensed to 10 minutes.
Also – in the evenings I help with the local Track and Field club. I am gone from 5pm-8pm. I leave school at 3:30 on these days to be home for 4pm. I then make dinner quickly and usually out the door by 4:50. When we start training at the outdoor track, I will need to leave a tad bit earlier.
SO that is my day! It doesn’t seem too bad written out – I think?
What are your days like?
Do you have a routine or just let the day go by?
What are some of your tips/strategies for getting it all done?